MAUDE Adverse Event Report: Cochlear Ltd Cochlear¿ Nucleus® Nexa® cochlear implant with Contour Advance® electrode; Cochlear¿ Nucleus® Nexa® System

Cochlear Ltd Cochlear¿ Nucleus® Nexa® cochlear implant with Contour Advance® electrode; Cochlear¿ Nucleus® Nexa® System
Model Number CI1012
Medical Device Problem Codes High impedance (1291); Inappropriate/Inadequate Shock/Stimulation (1574); Calibration Problem (2890); Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Codes Pain (1994); Vertigo (2134); Facial Paralysis (4585)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced sounds too soft, pain/non-auditory sensations, poor performance with the device, vertigo and a half sided facial paralysis on the side of the implant.The impedances has also increased and some channels were out of compliance which leads to device nonuse.The patient was subsequently hospitalized for administration of iv cortisone and antibiotics.The facial paralysis was resolved after two days and the impedance level normalized.The patient was discharged on (b)(6), 2025.However, the impedances increased again two days later, and eleven electrodes were out of compliance one week later.Reprogramming attempts were made, however the issue did not resolved.The patient was hospitalized again on (b)(6), 2025.The external sound processor remained switched off and the next day, the impedances dropped significantly.The patient was administered with another round of steroid treatment during the second hospitalization on (b)(6), 2025.The high impedance was normalized again after two days.Reprogramming were attempted again, however the issue did not resolved.Subsequently, the device was explanted on (b)(6), 2026.

Brand Name
Cochlear¿ Nucleus® Nexa® cochlear implant with Contour Advance® electrode
Common Device Name
Cochlear¿ Nucleus® Nexa® System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
nur fitrahana mohd yusop
unit ug-1, vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key50465996
Report Number6000034-2026-03010
Device Sequence Number13214347
Product Code MCM
UDI-Device Identifier09321502069847
UDI-Public(01)09321502069847(11)241008(17)261007
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P970051/S225
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI1012
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/29/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/03/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale